Integral Equations and Operator Theory

, Volume 80, Issue 3, pp 379–413 | Cite as

Hörmander Functional Calculus for Poisson Estimates



The aim of the article is to show a Hörmander spectral multiplier theorem for an operator A whose kernel of the semigroup exp(−zA) satisfies certain Poisson estimates for complex times z. Here exp(−zA) acts on \({L^p(\Omega),\,1 < p < \infty}\), where \({\Omega}\) is a space of homogeneous type with the additional conditions that the volume of balls grows polynomially of exponent d and the measure of annuli is controlled by the corresponding euclidean term. In most of the known Hörmander type theorems in the literature, Gaussian bounds and self-adjointness for the semigroup are needed, whereas here the new feature is that the assumptions are the to some extent weaker Poisson bounds, and \({H^\infty}\) calculus in place of self-adjointness. The order of derivation in our Hörmander multiplier result is typically \({\frac{d}{2}}\), d being the dimension of the space \({\Omega}\). Moreover the functional calculus resulting from our Hörmander theorem is shown to be \({R}\)-bounded. Finally, the result is applied to some examples.


Functional calculus Hörmander type spectral multiplier theorems spaces of homogeneous type Poisson semigroup 

Mathematics Subject Classification

42A45 47A60 47D03 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Bergh, J., Löfström, J.: Interpolation spaces. In: An Introduction. Grundlehren der mathematischen Wissenschaften, vol. 223 Springer, Berlin (1976)Google Scholar
  2. 2.
    Coifman, R.R., Weiss, G.: Analyse harmonique non-commutative sur certains espaces homogènes. In: Lecture Notes in Mathematics, vol. 242. Springer, Berlin (1971)Google Scholar
  3. 3.
    Cowling M., Doust I., McIntosh A., Yagi A.: Banach space operators with a bounded \({H^\infty}\) functional calculus. J. Aust. Math. Soc. Ser. A 60(1), 51–89 (1996)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Duong X.T., McIntosh A.: Singular integral operators with non-smooth kernels on irregular domains. Rev. Mat. Iberoam. 15(2), 233–265 (1999)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Duong X.T., Ouhabaz E.M., Sikora A.: Plancherel-type estimates and sharp spectral multipliers. J. Funct. Anal. 196(2), 443–485 (2002)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Duong X.T., Robinson D.W.: Semigroup kernels, Poisson bounds, and holomorphic functional calculus. J. Funct. Anal. 142(1), 89–128 (1996)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Galé J.E., Pytlik T.: Functional calculus for infinitesimal generators of holomorphic semigroups. J. Funct. Anal. 150(2), 307–355 (1997)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Gimperlein H., Grubb G.: Heat kernel estimates for pseudodifferential operators, fractional Laplacians and Dirichlet-to-Neumann operators. J. Evol. Equ. 14, 49–83 (2014)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Hörmander L.: Estimates for translation invariant operators in L p spaces. Acta Math. 104, 93–140 (1960)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Hytönen T., Veraar M.: R-boundedness of smooth operator-valued functions. Integral Equ. Oper. Theory 63(3), 373–402 (2009)CrossRefMATHGoogle Scholar
  11. 11.
    Kriegler, C.: Spectral multipliers, R-bounded homomorphisms, and analytic diffusion semigroups. PhD-thesis.
  12. 12.
    Kriegler, C., Weis, L.: Spectral multiplier theorems via \({{H^\infty}}\) calculus and norm bounds. Preprint.Google Scholar
  13. 13.
    Kunstmann, P.C., Uhl, M.: L p-spectral multipliers for some elliptic systems. Preprint on
  14. 14.
    Kunstmann, P.C., Weis, L.: Maximal L p-regularity for parabolic equations, Fourier multiplier theorems and \({H^\infty}\)-functional calculus. In: Functional Analytic Methods for Evolution Equations. Based on lectures Given at the Autumn School on Evolution Equations and Semigroups, Levico Terme, Trento, Italy, October 28–November 2, 2001. Lecture Notes in Mathematics, vol. 1855, pp. 65–311. Springer, Berlin (2004)Google Scholar
  15. 15.
    Martell, J.M., Mitrea, D., Mitrea, I., Mitrea, M.: The higher order regularity Dirichlet problem for elliptic systems in the upper-half space. In: Harmonic Analysis and Partial Differential Equations. Proceedings of the 9th International Conference on Harmonic Analysis and Partial Differential Equations, El Escorial, June 11–15, 2012, Contemporary Mathematics, vol. 612, pp. 123–141 (2014). Preprint available online at
  16. 16.
    Mo H.-X., Lu S.-Z.: Vector-valued singular integral operators with non-smooth Kernels and related multilinear commutators. Pure Appl. Math. Quart. 3(2), 451–480 (2007)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Oberhettinger, F.: Tabellen zur Fourier Transformation. Grundlehren der mathematischen Wissenschaften, vol. 90 Springer, Berlin (1957)Google Scholar
  18. 18.
    Ouhabaz, E.M.: Analysis of heat equations on domains. In: London Mathematical Society Monographs, vol. 31. Princeton University Press, Princeton, NJ (2005)Google Scholar
  19. 19.
    Ouhabaz, E.M., ter Elst, A.F.M.: Analysis of the heat kernel of the Dirichlet-to-Neumann operator. Preprint on
  20. 20.
    Seeger A., Sogge C.D.: Bounds for eigenfunctions of differential operators. Indiana Univ. Math. J. 38(3), 669–682 (1989)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer Basel 2014

Authors and Affiliations

  1. 1.Laboratoire de Mathématiques (CNRS UMR 6620)Université Blaise-Pascal (Clermont-Ferrand 2)Aubière CedexFrance

Personalised recommendations